68427members
359997posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Letrozole and vision

6 REPLIES 6
Highlighted
Member

Re: Letrozole and vision

Hi all

I am just about to go and book an eye test to see if my prescription has changed as I am really struggling with the fine distance and near (no glasses pre bc diagnosis). Having worked in and managed an Opticians for 14 years I am well aware of reduced level of eye accommodation when someone is tired / run down so have put my poorer vision down to this. Since coming off HRT I woke regularly with hot flushes but always managed to get back to sleep. Since starting letrozol I struggle to get to sleep and when the hot flushes wake me I seem to lie there for 2/3 hrs before falling back into deeper sleep only for the alarm to go off for my partner to go to work. I then have the ‘tired fog’ for the rest of the day. So I have put my vision probs down to this as tired eyes don’t work as hard to get a clear picture (is a rough way of putting it). 
I am worried about getting back to work and coping with this tiredness- Pre bc I was lucky enough to enjoy a full nights uninterrupted sleep! 
Sorry to digress on this string but Anniej I note you mention a better nights sleep with CBD oil? I would be grateful to hear more on this if anyone has experience / info?

love to all xx

 

Highlighted
Community Champion

Re: Letrozole and vision

Afraid you’re right, ladies, it is indeed the Letrozole. My Onco confirmed the watery eye symptoms and advised me to wear glasses. My GP advised antihistamine ???  My wonderful optometrist can find nothing untoward with my eyesight, apart from age related, so she thinks it’s the drug! Hey ho, another little present 🎁 we could do without. X

Highlighted
Member

Re: Letrozole and vision

In 2011, I was 43 years ago, only short sighted and no need to use reading glasses. During the chemo treatment (forgot what chemo regime), my eyes just deteriorated (blurred vision). Talked to my onc and he said it could be reversed after chemo. So, I did not go to see optometrists. After chemo, my eyes really back to normal and in subsequent eye examination, I was told no change in my vision prescription.

 

I have chemo again recently. I can tell my reading glasses strength has been deteriorated from 75 to 150. I finished chemo in May and started Letrozole right after, Up to now, My eyes just can not go back to before chemo. I am not sure this happened is due to chemo and/or Letrozole.

Highlighted
Member

Re: Letrozole and vision

Hi Sue. 

A bit of an ‘off topic’ response but your question resonated with me. I have been taking Anastrazole for eight months and I’m certain that my eyesight has deteriorated in that time. I have always been able to use ‘Ready reader’ type glasses at 1.5 strength previously but now I need 2.5 strength just to read labels!  

I have booked an eye test as I have worn prescription reading glasses for two years ( the readyreaders are just useful to keep around the house) and i’m sure that  a change of prescription is needed. I had not associate this recent deterioration to anastrazole but your experience has led me to question if it is indeed oestrogen loss that is affecting my eyesight. 

Good luck. I’ll keep you updated and will be keen to hear how you get on.

JessJane

Highlighted
Community Champion

Re: Letrozole and vision

Hi 

Thanks for your reply. I've just ordered myself some reading glasses, so I'll see how it goes. I normally wear varifocals, so will need to replace them too if things don't improve. 

Sue xx 

Highlighted
Member

Re: Letrozole and vision

Hi Sue,

Yes. I’ve been on Letrozole for 4 mths and I’m sure my eyesight has worsened because of it. I quite often get blurred vision which comes and goes. I had my eyes tested last week and have now got stronger reading glasses and glasses to watch tv with which I didn’t need before. The optician wasn’t convinced that it was the Letrozole but it seems to cause so many side affects, I’m not sure! 

X

Highlighted
Community Champion

Letrozole and vision

Hi Ladies 

Has anyone suffered with eye sight when taking letrozole? My eyes seem to be alot worse than normal. I had them tested last week, and there doesn't seem to be anything wrong, but clearly they have deteriorated. Have you found that this is temporary? I will need to get new glasses, but putting it off for a few weeks to see if they recover...

Thanks

Sue xx